Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

On amolodipine for lichen planus. Getting night sweats, small raised area on hand and thigh

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I have small red raised areas on the top of my hands-started in the bend of my right elbow then to my top of my right hand and then to my left hand, I have a small area of red raised area on the top of my right thigh-also just finished high dose steroid treatment for lichen planus in my mouth only-never had any of the patches elsewhere. I also started a new bp med amolodipine due to the lichen planus as an oral surgeon I saw said that bp meds can be a cause for this. This rash itches. I have been putting hydrocortisone cream on the areas and this does seem to help the itching. The area in my right antecubital area appears tobe getting better where the rash started is getting better,the of my hands somewhat better but my left hand now itches like crazy. It is as described below. I was also told to not take any NSAIDS as this may also be a cause for the lichen planus. The rash is a large area about 5-7 cm with multiple bumps. I also get night sweats which were worse when I was on the prednisone don't know if this was because of the prednisone??? I finished the prednisone about a week ago. Started amolodipine about a week ago and the rash started aproximately 4 days after starting the amolodipine-the itching is not worse at night...anytime really does go quit itching if I leave it alone.the bumps are also randomly up my arm but only like 2 or 3 individual bumps.
Posted Sat, 13 Apr 2013 in General Health
Answered by Dr. Praveen Rodrigues 10 hours later
Hi there.
Thank you for your detailed history.
While the rash of lichen planus or lichenoid lesions due to drug eruptions is violaceus in colour typically, it may vary depending on the skin colour & type.
I agree with your physicians on the likely incriminated drugs vis-a-vis those causing lichenoid drug eruptions. I note you finished a course of prednisolone 1 week ago & that topical hydrocortisone does not seem to control the itch. Yes, amlodipine is the most likely incriminating party given your history.
Might i suggest requesting your physician to get you off Beta blockers & to another group of meds for your hypertension, taking a non-sedative antihistamine such as fexofenadine-180mg once or twice/daily to allay the itch in the interim & to go in for a skin biopsy of one of the new representative lesions. i do also believe they can be a form of eruptive xanthomas given your history of hyperlipidemia.
Thanks for your query. I do hope i have suggested you a clear plan of action & wish you all the best towards a speedy end to this pesky issue.
Do consult your dermatologist/physician at ground0 with this transcript & together, you will arrive at an action plan. Please feel free to close this query & send in your ratings/reviews if time permits.
Good luck & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor